×

zbMATH — the first resource for mathematics

On endo-homology of complexes of graphs. (English) Zbl 0955.05104
Summary: Let \(L\) be a subcomplex of a complex \(K\). If the homomorphism from inclusion \(i_*: H_q(L)\mapsto H_q(K)\) is an isomorphism for all \(q\geq 0\), then we say that \(L\) and \(K\) are endo-homologous. The clique complex of a graph \(G\), denoted by \(C(G)\), is an abstract complex whose simplices are the cliques of \(G\). The present paper is a generalization of A. V. Ivashchenko [Discrete Math. 126, No. 1-3, 159-170 (1994; Zbl 0798.05027)] along several directions. For a graph \(G\) and a given subgraph \(F\) of \(G\), some necessary and sufficient conditions for \(C(G)\) to be endo-homologous to \(C(F)\) are given. Similar theorems hold also for the independence complex \(I(G)\) of \(G\), where \(I(G)= C(G^{\text{c}})\), the clique complex of the complement of \(G\).
MSC:
05C99 Graph theory
05E25 Group actions on posets, etc. (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bondy, J.A.; Murty, U.S.R., Graph theory with applications, (1976), The Macmillan Press London · Zbl 1134.05001
[2] Giblin, P.J., Graphs, surfaces and homology, (1981), Chapman & Hall London · Zbl 0477.57001
[3] Ivashchenko, A.V., Contractible transformations do not change the homology groups of graphs, Discrete math., 126, 159-170, (1994) · Zbl 0798.05027
[4] Jiang, C.H., Introduction to topology, (1978), Shanghai Publishing Company of Science and Technology, (in Chinese)
[5] Lovasz, L., Kneser’s conjecture, chromatic number and homotopy, J. combin. theory ser. A, 25, 319-324, (1978) · Zbl 0418.05028
[6] Peng, Y., On the invariance of the homology groups of the neighbourhood complex of a simple graph, Ann. math., 11A, 6, 677-682, (1990), (in Chinese) · Zbl 0744.05019
[7] Xie, L.; Liu, J.; Liu, G., Graphs and algebraic topology, (1994), Shandong University Press, (in Chinese)
[8] L. Xie, On independence complexes of graphs. Graphs and Combinatorics’95, vol. 2, World Scientific Press, Singapore, to appear.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.